Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 84, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Apr 18, 2021, 2:14 AM PDT. It took effect at Apr 18, 2021, 8:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 2:14 AM PDT (09:14 UTC)
- In effect from
- Apr 18, 2021, 8:00 PM PDT
- Expired
- Apr 19, 2021, 7:39 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
218 WHUS76 KSEW 180914 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 214 AM PDT Sun Apr 18 2021 PZZ133-181715- /O.NEW.KSEW.SC.Y.0084.210419T0300Z-210419T1800Z/ Northern Inland Waters Including The San Juan Islands- 214 AM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT MONDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 8 PM this evening to 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-150-181715- /O.NEW.KSEW.SC.Y.0084.210419T0600Z-210419T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- 214 AM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY... * WHAT...East winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Coastal Waters From Cape Flattery To James Island Out 10 Nm. * WHEN...From 11 PM this evening to 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
337 WHUS76 KSEW 181637 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 937 AM PDT Sun Apr 18 2021 PZZ133-190100- /O.CON.KSEW.SC.Y.0084.210419T0300Z-210419T1800Z/ Northern Inland Waters Including The San Juan Islands- 937 AM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT MONDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 8 PM this evening to 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-150-190100- /O.CON.KSEW.SC.Y.0084.210419T0600Z-210419T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- 937 AM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY... * WHAT...East winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Coastal Waters From Cape Flattery To James Island Out 10 Nm. * WHEN...From 11 PM this evening to 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
256 WHUS76 KSEW 182210 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 310 PM PDT Sun Apr 18 2021 PZZ133-190900- /O.CON.KSEW.SC.Y.0084.210419T0300Z-210419T1800Z/ Northern Inland Waters Including The San Juan Islands- 310 PM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT MONDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 8 PM this evening to 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-150-190900- /O.CON.KSEW.SC.Y.0084.210419T0600Z-210419T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- 310 PM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY... * WHAT...East winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Coastal Waters From Cape Flattery To James Island Out 10 Nm. * WHEN...From 11 PM this evening to 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
211 WHUS76 KSEW 190251 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 751 PM PDT Sun Apr 18 2021 PZZ133-191100- /O.CON.KSEW.SC.Y.0084.210419T0300Z-210419T1800Z/ Northern Inland Waters Including The San Juan Islands- 751 PM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-150-191100- /O.CON.KSEW.SC.Y.0084.210419T0600Z-210419T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- 751 PM PDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY... * WHAT...East winds 15 to 25 kt. * WHERE...Coastal Waters From Cape Flattery To James Island Out 10 Nm and West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 11 PM this evening to 11 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
873 WHUS76 KSEW 191439 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 739 AM PDT Mon Apr 19 2021 PZZ130-133-150-191545- /O.CAN.KSEW.SC.Y.0084.000000T0000Z-210419T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Coastal Waters From Cape Flattery To James Island Out 10 Nm- 739 AM PDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 7:14 PM PDT, 7 hours earlier.
Area forecast discussion, Apr 17, 7:14 PM PDT, 7 hours before
Area Forecast Discussion National Weather Service Seattle WA 714 PM PDT Sat Apr 17 2021 .UPDATE /THIS EVENING/...Another tranquil evening out there in Western Washington. Several sites including Bellingham, Hoquiam, Olympia, Quillayute, and Sea-Tac tied or broke their daily high records for April 17th. No updates needed to the forecast this evening. Carpenter && .SYNOPSIS...Warm and dry conditions will continue as high pressure remains in place this weekend. Onshore flow returns Sunday and will persist allowing for cooler highs and increasing cloud cover but continued dry conditions. A potential pattern change is possible late in the week, with a return to rain and cooler temperatures possible. && .SHORT TERM /TONIGHT THROUGH TUESDAY/...Clear skies remain in place over W WA. Sunday sees surface flow start to switch over the onshore which will help keep temperatures in check for the rest of the near term. This may not be quite as noticeable tomorrow, as highs will only be a degree or two cooler, but the bigger impact will be Monday as temps fall into the lower 70s for the interior lowlands and into the mid 60s along the coast. Upper level ridging starts to break down on Monday as a shortwave trough attempts to push into the area. Models are impressed neither with this feature nor its prospects for making any headway into W WA. The forecast looks to remain dry, however some initial low clouds Monday morning and some mid to upper level clouds during the remainder of the day will be possible. Tuesday sees this feature actually become a small closed low, but will dive south as it forms, making little impact to the CWA. Temps however will keep their downward trend as the coasts will see highs that day right around 60 while most of the interior lowlands will be in the mid to upper 60s. All things considered, not much in the way of change from inherited forecast. 18 .LONG TERM /WEDNESDAY THROUGH SATURDAY/...Ridging continues to gradually break down at the start of the long term as shortwave systems passing to the north and east of the area will bring increasing amounts of cloud to W WA as the gradual cooling trend persists. Models in generally good agreement with regards to pattern change starting Thursday as an upper level low off the Aleutians will push a series of systems through the area to finish the week, returning rain to W WA and resuming more seasonable temperatures as highs Thursday through Saturday will run in the mid 50s along the coast and right around 60, give or take a degree or two, in the interior lowlands. 18 && .AVIATION...An upper ridge will remain over the area tonight then weaken on Sunday as an upper short wave drops down from the north into the Intermountain West. Low level offshore flow will continue. The air mass will be stable and dry. The air mass will become slightly unstable Sunday afternoon over the north Cascades with some mid and high level moisture as the upper short wave clips the area. Stratus will push north along or just off the coast during the day Sunday. KSEA...Clear skies. Northerly wind 3-6 knots becoming more westerly Sunday afternoon. Schneider && .MARINE...Offshore flow into Sunday for the interior but a weak flow reversal will occur along the coast. Weak offshore flow will continue on Monday then onshore flow will gradually increase through the middle of next week. Schneider && .HYDROLOGY...No river flooding is expected over the next 7 days. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.